Talk

Advanced search

Progesterone only pill making me anxious...

(11 Posts)
Kel9 Wed 29-Jul-20 10:17:09

Anybody out there....

I’ve also posted this on woman’s health and looking for advice although I think I know my answer.

I’m 35 and about 6 months ago I had my coil taken out and decided to try the desogestrel pill. It’s a progesterone only pill. I was unsure as I recall when I was younger the pill made my moods go up and down and I hated it. I came off the pill and felt great!!

So I’ve been on this recent pill for a few months maybe 5 months. This last few weeks I’ve been waking up feeling anxious for no reason... it’s like my heads in the clouds. I feel all over the place and not myself it’s hard to explain.

I started to worry which in turn makes me feel worse!! I thought am I pregnant/going through an early change lol! Then I realised.... the pill!

I should have maybe seen this coming as pills have never agreed with me in the past.

Anybody else experienced this? I think I’m going to come off the pill. 🙈🤔

OP’s posts: |
dementedpixie Wed 29-Jul-20 10:39:08

Have you ever tried the combined pill? Its OK at that age as long as you don't smoke, arent overweight and dont have high blood pressure. Was it the mirena or copper coil you had?

Kel9 Wed 29-Jul-20 10:50:25

I have when I was younger and that too was horrific.

I think I need to avoid all hormonal contraception and try the copper coil 🤔

OP’s posts: |
yikesanotherbooboo Wed 29-Jul-20 11:37:46

Why after 5 months of being on the pop is it suddenly causing anxiety. I wouldn't jump to that conclusion. Anxiety can be associated with the pop but why didn't it start earlier. I think you should keep an open mind. Having said that the copper coil is a more effective form of contraception that lasts for 10 years and for most people is very acceptable.

youwereagoodcakeclyde Wed 29-Jul-20 11:41:54

If anxiety only past month, could it be other cause?

Could you give POP a break and see how you feel?

Kel9 Wed 29-Jul-20 12:58:48

I’ve jumped to that conclusion as the last time on the pill it was the same a few months then bang... anxiety. When I came off it eased I felt myself. I think it’s the build up of hormones. Apparently it’s very common with this pill after doing some research it’s more common than the combine!

OP’s posts: |
Kel9 Wed 29-Jul-20 13:01:06

.... the only other thing I can think of is my caffeine intake I drink lots of coffee but I honestly feel it’s the pill! Nothing has changed in my life. I thought initially I was going through the change at 35 lol or I was pregnant.

OP’s posts: |
Killerpinkflamingo Mon 03-Aug-20 19:12:44

Both the pill and the implant made me completely batshit. I finally decided enough was enough, no more hormones, and got the copper coil. I’ve had it in for 2 years now and I absolutely love it! My mood is ten times better and more stable without the artificial hormones. Best thing I ever did - definitely recommend it smile

Kel9 Mon 03-Aug-20 21:26:51

Well I’ve stopped taking the pill and it’s been a few days and I feel myself!!! I think I’ll do the same! No more hormones for me!! Just doesn’t work for my body x

OP’s posts: |
Killerpinkflamingo Tue 04-Aug-20 20:07:58

Go for it! You know your own body better than anyone else. Doctors tried to tell me it wasn’t hormonal contraception causing my mood problems, but I knew it was - and the difference in me when I came off it was dramatic. Sounds like you are the same as me!

Just as a heads up, the copper coil can make your periods heavier and more painful in the beginning, and this is often the reason many people are put off from trying it. Mine were much heavier and much more crampy at first, and I did have a fleeting feeling of, “oh god! What have I done?!”. But for me, it all settled down by the 6th month mark, and now my periods are just as they were before, and I’m so happy to have my natural cycle back. And it was soooooo worth putting up with 6 painful periods to feel like myself again! smile

Kel9 Tue 04-Aug-20 21:14:44

Aww thanks for your feedback I think that’s my next step! So refreshing to hear you have had the same experience I’ve had. My body just doesn’t like it! X

OP’s posts: |

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in